Alert archive / Indiana / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm warning at Nov 28, 2025, 1:26 PM EST for 17 counties in Indiana. It took effect at Nov 29, 2025, 7:00 AM EST. It was in force for 20 hr. 21 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 28, 2025, 1:26 PM EST (18:26 UTC)
- In effect from
- Nov 29, 2025, 7:00 AM EST
- Expired
- Nov 30, 2025, 3:05 AM EST
- In force
- 20 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 51 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 9:30 AM EST | SNOW 1.3 | 1 Sse Frankfort, IN | IN-CL-19. First 90 mins of storm with snow ongoing. |
| Nov 29, 5:30 PM EST | SNOW 1.8 | 1 Sse Rockville, IN | Rockville COOP station. Snow ongoing. |
| Nov 29, 7:30 PM EST | SNOW 7.8 | Purdue University, IN | Snow ongong. |
| Nov 29, 8:00 PM EST | SNOW 7 | 2 Nw West Lafayette, IN | Snow ongoing. |
| Nov 29, 8:08 PM EST | SNOW 2 | Fountain Square, IN | Estimate on grassy surfaces. |
| Nov 29, 8:08 PM EST | SNOW 2 | Fountain Square, IN | Estimate on grassy surfaces. Snow ongoing. |
| Nov 29, 8:50 PM EST | SNOW 4 | Darlington, IN | Light snow ongoing. |
| Nov 29, 8:50 PM EST | SNOW 4 | Darlington, IN | Storm total. |
| Nov 29, 8:59 PM EST | SNOW 2.8 | 2 N Country Club Height, IN | Light snow ongoing. |
| Nov 29, 9:00 PM EST | SNOW 2.5 | Jamestown, IN | Station IN-BN-68. Average snowfall per some BS. Snow ongoing. |
| Nov 29, 9:00 PM EST | SNOW 2.8 | Jamestown, IN | Snow ongoing at ob. |
| Nov 29, 9:20 PM EST | SNOW 1.3 | 1 Nw Indianapolis, IN | WRTV. Snow ongoing. |
| Nov 29, 9:30 PM EST | SNOW 4 | Muncie, IN | Snow ongoing. |
| Nov 29, 9:30 PM EST | SNOW 4 | Muncie, IN | Storm total. |
| Nov 29, 9:30 PM EST | SNOW 7.8 | Purdue University, IN | Storm total. |
| Nov 29, 10:00 PM EST | SNOW 6.5 | 4 W Kokomo, IN | Snow ongoing. |
| Nov 29, 10:40 PM EST | SNOW 1.5 | Speedway, IN | Light snow was ongoing. |
| Nov 29, 11:00 PM EST | SNOW 3 | Fishers 2.5 Wsw, IN | Maximum snow. |
| Nov 29, 11:00 PM EST | SNOW 6.9 | West Lafayette 4.2 Nw, IN | Storm total at IN-TP-96. |
| Nov 29, 11:30 PM EST | SNOW 7 | Burlington, IN | Storm total at BURI3. |
| Nov 29, 11:59 PM EST | SNOW 2 | 2 S Castleton, IN | SLR 10 to 1 on 0.20 liquid. Snow had changed to -DZ. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
448 WWUS43 KIND 281826 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 126 PM EST Fri Nov 28 2025 INZ021-028>031-035>041-043>047-290230- /O.UPG.KIND.WS.A.0002.251129T0900Z-251130T1800Z/ /O.NEW.KIND.WS.W.0002.251129T1200Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Carmel, West Lafayette, Indianapolis, Fishers, Veedersburg, Montezuma, West Lebanon, Rosedale, Greencastle, Fairview Park, Covington, Brownsburg, Clinton, Frankfort, Danville, Attica, Flora, Crawfordsville, Kokomo, Muncie, Rockville, Anderson, Lafayette, Tipton, Plainfield, Lebanon, Zionsville, Delphi, Noblesville, and Williamsport 126 PM EST Fri Nov 28 2025 ...WINTER STORM WARNING IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 7 inches. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 7 AM Saturday to 10 AM EST Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Confidence on amounts is lowest along the I-70 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ042-048-049-051-052-290230- /O.UPG.KIND.WS.A.0002.251129T0900Z-251130T1800Z/ /O.NEW.KIND.WW.Y.0010.251129T1200Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay- Including the cities of Brazil, Greenfield, Winchester, Farmland, Parker City, New Castle, Union City, and Terre Haute 126 PM EST Fri Nov 28 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. * WHERE...Hancock, Henry, Randolph, Clay, and Vigo Counties. * WHEN...From 7 AM Saturday to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Confidence on amounts is lowest along the I-70 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ053>057-060>065-067-290230- /O.NEW.KIND.WW.Y.0010.251129T1200Z-251130T1500Z/ Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox- Including the cities of Shelbyville, Nashville, Bloomington, Spencer, Rushville, Columbus, Franklin, Worthington, Gosport, Farmersburg, Greenwood, Vincennes, Shelburn, Bloomfield, Carlisle, Martinsville, Greensburg, Jasonville, Mooresville, Linton, and Sullivan 126 PM EST Fri Nov 28 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. * WHERE...Portions of central, south central, southwest, and west central Indiana. * WHEN...From 7 AM Saturday to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Confidence on amounts is lowest along the I-70 corridor. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ AW
5 follow-up statements
549 WWUS43 KIND 290200 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 900 PM EST Fri Nov 28 2025 INZ021-028>031-035>041-043>047-291100- /O.CON.KIND.WS.W.0002.251129T1200Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Kokomo, Veedersburg, Lafayette, Montezuma, Clinton, Flora, Tipton, Zionsville, Lebanon, Rockville, Fairview Park, West Lafayette, Crawfordsville, Rosedale, Greencastle, West Lebanon, Plainfield, Fishers, Noblesville, Williamsport, Covington, Muncie, Indianapolis, Anderson, Delphi, Danville, Frankfort, Carmel, Brownsburg, and Attica 900 PM EST Fri Nov 28 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 7 AM Saturday to 10 AM EST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ042-048-049-051>057-060>065-067-291100- /O.CON.KIND.WW.Y.0010.251129T1200Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Sullivan, Brazil, New Castle, Jasonville, Winchester, Martinsville, Bloomington, Union City, Mooresville, Farmersburg, Franklin, Worthington, Gosport, Greenwood, Shelbyville, Carlisle, Terre Haute, Shelburn, Linton, Nashville, Parker City, Vincennes, Greenfield, Columbus, Bloomfield, Greensburg, Spencer, Rushville, and Farmland 900 PM EST Fri Nov 28 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM SATURDAY TO 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, south central, southwest, and west central Indiana. * WHEN...From 7 AM Saturday to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Melo
390 WWUS43 KIND 290841 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 341 AM EST Sat Nov 29 2025 INZ021-028>031-035>041-043>047-291645- /O.CON.KIND.WS.W.0002.251129T1200Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Plainfield, Attica, Veedersburg, Muncie, West Lebanon, Carmel, Anderson, Noblesville, Clinton, Williamsport, Delphi, Fairview Park, Lafayette, Rockville, Tipton, Lebanon, Kokomo, West Lafayette, Covington, Brownsburg, Crawfordsville, Rosedale, Zionsville, Fishers, Montezuma, Greencastle, Frankfort, Danville, Flora, and Indianapolis 341 AM EST Sat Nov 29 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...From 7 AM this morning to 10 AM EST Sunday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Any melted snow may refreeze Sunday morning, especially on untreated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ042-048-049-051>057-060>065-067-291645- /O.CON.KIND.WW.Y.0010.251129T1200Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Greenwood, Bloomfield, Farmersburg, Greensburg, Brazil, Sullivan, Columbus, Terre Haute, Nashville, Martinsville, Rushville, Shelbyville, Farmland, New Castle, Worthington, Union City, Parker City, Bloomington, Greenfield, Gosport, Spencer, Carlisle, Shelburn, Vincennes, Linton, Mooresville, Winchester, Franklin, and Jasonville 341 AM EST Sat Nov 29 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 4 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, south central, southwest, and west central Indiana. * WHEN...From 7 AM this morning to 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Any melted snow may refreeze Sunday morning, especially on untreated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ 50
511 WWUS43 KIND 291851 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 151 PM EST Sat Nov 29 2025 INZ021-028>031-035>041-043>047-300500- /O.CON.KIND.WS.W.0002.000000T0000Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Lebanon, Tipton, Danville, Fishers, Flora, Lafayette, Crawfordsville, Anderson, West Lebanon, Fairview Park, Brownsburg, Attica, Kokomo, Plainfield, Rockville, Zionsville, Frankfort, Covington, Carmel, Montezuma, Indianapolis, Greencastle, Williamsport, Clinton, West Lafayette, Rosedale, Muncie, Delphi, Noblesville, and Veedersburg 151 PM EST Sat Nov 29 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 3 and 7 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Any melted snow may refreeze Sunday morning, especially on untreated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ042-048-049-051>057-060>065-067-300500- /O.CON.KIND.WW.Y.0010.000000T0000Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Bloomfield, Nashville, Vincennes, Terre Haute, Martinsville, Jasonville, Mooresville, Spencer, Parker City, Linton, Worthington, Rushville, Brazil, Bloomington, Greensburg, New Castle, Winchester, Farmersburg, Sullivan, Greenfield, Union City, Columbus, Carlisle, Farmland, Shelburn, Franklin, Gosport, Shelbyville, and Greenwood 151 PM EST Sat Nov 29 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Snow expected. Total snow accumulations between 1 and 3 inches. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, south central, southwest, and west central Indiana. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Any melted snow may refreeze Sunday morning, especially on untreated surfaces. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ Eckhoff
932 WWUS43 KIND 300231 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 931 PM EST Sat Nov 29 2025 INZ021-028>031-035>041-043>047-301045- /O.CON.KIND.WS.W.0002.000000T0000Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of Attica, Noblesville, Delphi, West Lafayette, Carmel, Clinton, Flora, Lafayette, Williamsport, Plainfield, Zionsville, Covington, Brownsburg, Tipton, Frankfort, Lebanon, Fishers, Fairview Park, Muncie, Rockville, Crawfordsville, Indianapolis, West Lebanon, Veedersburg, Anderson, Rosedale, Kokomo, Greencastle, Danville, and Montezuma 931 PM EST Sat Nov 29 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, north central, and west central Indiana. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ INZ042-048-049-051>057-060>065-067-301045- /O.CON.KIND.WW.Y.0010.000000T0000Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Nashville, Columbus, Mooresville, Greensburg, Shelbyville, Terre Haute, Worthington, New Castle, Carlisle, Franklin, Union City, Vincennes, Spencer, Farmland, Brazil, Martinsville, Greenwood, Gosport, Bloomfield, Bloomington, Greenfield, Linton, Winchester, Sullivan, Farmersburg, Rushville, Jasonville, Shelburn, and Parker City 931 PM EST Sat Nov 29 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Snow. Additional snow accumulations up to one inch. Winds gusting as high as 35 mph. * WHERE...Portions of central, east central, south central, southwest, and west central Indiana. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ JP
786 WWUS43 KIND 300805 WSWIND URGENT - WINTER WEATHER MESSAGE National Weather Service Indianapolis IN 305 AM EST Sun Nov 30 2025 INZ021-028>031-035>041-043>047-300915- /O.CAN.KIND.WS.W.0002.000000T0000Z-251130T1500Z/ Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Vermillion-Parke-Putnam- Hendricks-Marion- Including the cities of West Lebanon, Williamsport, Carmel, West Lafayette, Tipton, Zionsville, Fishers, Delphi, Covington, Fairview Park, Flora, Lebanon, Frankfort, Noblesville, Greencastle, Rosedale, Attica, Rockville, Kokomo, Crawfordsville, Veedersburg, Anderson, Indianapolis, Muncie, Clinton, Danville, Montezuma, Plainfield, Brownsburg, and Lafayette 305 AM EST Sun Nov 30 2025 ...WINTER STORM WARNING IS CANCELLED... A mix of rain and snow will end early this morning with no additional snow accumulation expected. Temperatures will fall to below freezing most areas by sunrise, which may cause some slick spots on roads. $$ INZ042-048-049-051>057-060>065-067-300915- /O.CAN.KIND.WW.Y.0010.000000T0000Z-251130T1500Z/ Randolph-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush- Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox- Including the cities of Shelbyville, Carlisle, Jasonville, Martinsville, Parker City, Linton, Bloomfield, Bloomington, Nashville, Worthington, Terre Haute, Vincennes, Greenwood, Greenfield, New Castle, Gosport, Farmland, Rushville, Columbus, Winchester, Spencer, Brazil, Farmersburg, Mooresville, Union City, Greensburg, Sullivan, Franklin, and Shelburn 305 AM EST Sun Nov 30 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... A mix of rain and snow will end early this morning with no additional snow accumulation expected. Temperatures will fall to below freezing most areas by sunrise, which may cause some slick spots on roads. $$ 50
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 12:00 PM EST, 1 hour 26 minutes earlier. Its key messages:
- Cold and dry through the early overnight tonight, with wind chills in the teens this morning and again tonight
- WINTER STORM WATCH Saturday through early Sunday with snow impacting travel Saturday
- Additional snow chances Monday-Monday night
- Wind chills in the teens at night through most of next week
Area forecast discussion, Nov 28, 12:00 PM EST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1200 PM EST Fri Nov 28 2025 .KEY MESSAGES... - Cold and dry through the early overnight tonight, with wind chills in the teens this morning and again tonight - WINTER STORM WATCH Saturday through early Sunday with snow impacting travel Saturday - Additional snow chances Monday-Monday night - Wind chills in the teens at night through most of next week && .FORECAST UPDATE... Issued at 949 AM EST Fri Nov 28 2025 No changes needed to the forecast through the rest of today with conditions evolving as expected. Temperatures remain in the low to mid 20s across central Indiana with winds of 10-15 mph keeping those wind chills in the teens. Models continue to slowly trend in the direction we've been discussing the last few days with a stronger surge of warm air arriving earlier. If this plays out, there will be lower snow ratios and a sooner transition to mix/rain. We plan on making headline decisions on Warning/Advisory by the early afternoon as we continue to diagnose model trends. && .SHORT TERM (Today and tonight)... Issued at 328 AM EST Fri Nov 28 2025 Cold and dry conditions can be expected across central Indiana today. High pressure moving into the area from the west today will shift to the east any lake effect clouds that are in the eastern forecast area. Most of the high clouds from the approaching storm will remain west of the area during the day, so there will be a good amount of sunshine today. Even with the sunshine, temperatures will only peak in the lower and middle 30s. Mid and high clouds will increase and thicken tonight as moisture and lift move in ahead of the storm. The lower levels of the atmosphere will remain quite dry for much of the night. Enough forcing and moisture may arrive late tonight in the west to warrant some low PoPs for light snow. Low temperatures will likely occur in the first half or so of the night, then readings will level off or rise a bit as clouds thicken. Lows will be in the upper teens to lower 20s. && .LONG TERM (Saturday through Thursday)... Issued at 328 AM EST Fri Nov 28 2025 Saturday through Sunday... *WINTER STORM WATCH NEAR/NORTH OF I-70 FOR POSSIBLE HEAVY SNOW* First significant winter storm of the season to impact central Indiana and points west and north this weekend...with greatest impacts from burst of moderate to potential heavy snow around the mainly Saturday afternoon/evening timeframe. Trend to mixing with or changing to -RA Saturday night...although this brief window above 32F will be followed by icy conditions amid continued sub-freezing readings Sunday through at least Tuesday night. Lower heights across eastern two-thirds of the CONUS will couple with strong confluence off southeastern Canadian coast to produce a winter type synoptic pattern favorable for slow and steady surface cyclogenesis across the central US. Next short wave positioned over western Kansas early Saturday will tilt negatively while progressing to the Middle Mississippi Valley by early evening. Corresponding surface low pressure will track from northwestern Oklahoma to near Chicago Saturday night. Meanwhile, the amplified ridge of high pressure that maintained unseasonably cold conditions through the short term will slide east to the Mid-Atlantic coast. Snow will continue to develop/expand from eastern Nebraska into the Midwest through the end of the short term...with the onset of snow for central Indiana's westernmost counties around dawn Saturday. Light to moderate snow will overspread the region from west to east Saturday morning as the low crosses Missouri. Snowfall rates to be greatest within the 18Z-00Z period Saturday afternoon/evening... which could, by early evening, bring moderate accumulations to northwest zones and light accumulation to at least central and northeast counties. Higher confidence in a cold thermal profile through 00Z promoting an all-snow type to start for most of the region, although limited depth within the dendritic growth zone should limit snow to liquid ratios to the 8-12 range for most locations. While the surface low will track to our northwest...its occluded nature will delay the arrival of warmer air, with the column generally under negative 3 degrees Celsius into Saturday evening. Confidence drops with the second portion of this winter storm, when the warm advective frontogenetical band of precipitation pushes north through the region...followed by what should be a mixture or changeover to -RA with temperatures creeping above 32F for most areas through the middle of the Saturday night period. As the forcing pushes north...at least for spots south of I-74, rain will be the most likely precip-type while tapering to lighter intensity. Lowest certainty in timing of any p-type changes along the Lafayette to Muncie corridor, where readings may not exceed 32F Saturday night, although all hydrometeors are expected to drop to light intensity by 06Z Sunday morning. A faster transition will be in order on the backside of the system with the surface circulation progged to quickly cross southern Michigan pre-dawn Sunday, promptly dragging the system's cold front across the CWA from west to east. Westerly winds gusting to at least 15-25 mph out of the next polar air mass quickly invading the central US will promote sub-freezing temps to most locales by Sunday morning. Additional light precipitation through perhaps midday Sunday will transition back to all flurries/snow showers by early in the day. While any additional accumulations are expected to be very light...untreated surfaces will be slick. Any snow will be sticking around into the week with forecast highs mainly around 30F and overnights well below freezing. Continued unseasonably low wind chills are also worth noting...with values ranging from up to 25-35 degrees Saturday...to teens Saturday night...and wind chills most often around 15-25 degrees on Sunday. Monday through Thursday... Hemispheric upper low parked near Hudson Bay will maintain broad trough of low heights over much of the lower 48 through the remainder of the long term. The polar high that builds in quickly on Sunday will be more progressive, crossing the Midwest Monday... ahead of the next short wave that should take a very similar track to the weekend system...albeit much quicker per better connection to flow around Hudson Bay. Thermal profile featuring H850 temperatures around negative 10 to negative 8 degrees Celsius over CWA... northwest of open-wave low hustling across Kentucky...will promote a period of light accumulating snowfall late Monday and Monday night. Pattern to finally calm down thereafter as next polar ridge actually comes out southern Plains, serving a more zonal upper flow into the Midwest. A clipper type system might bring yet another shot at light snow around the Wednesday night timeframe...with the continued unseasonably cold conditions the bigger story. What may be a lingering moderate snow pack for the region's northern tier will encourage overnights in the teens and discourage readings exceeding 30F for these zones. Central/southern counties may receive a modest moderation through midweek, although most hours will be below freezing, with lows 10 degrees below normal...and wind chills consistently into the teens at night. The long term is expected to end with yet another surge of polar high pressure plunging across the Plains towards the Midwest. && .AVIATION (18Z TAF Issuance)... Issued at 1159 AM EST Fri Nov 28 2025 Impacts: -MVFR vsbys as early as 12Z, quickly becoming IFR to LIFR -MVFR cigs towards 18Z, potentially becoming IFR afterwards -Southeasterly wind gusts to 20kts Saturday afternoon Discussion: VFR conditions expected through tonight with westerly winds becoming more light and variable overnight. They will then shift more southeasterly towards mid-morning with a few gusts to 20kts through the afternoon. Snow will begin to impact vsbys as early as 12Z at LAF but more likely after 15Z with more significant impacts in the 18Z to 02Z timeframe. Cigs will also drop as the snow rates increase but there is some uncertainty as to whether they reach IFR. && .IND WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late tonight through Sunday afternoon for INZ021-028>031-035>049-051-052. && UPDATE...White SHORT TERM...50 LONG TERM...AGM AVIATION...White
Hazardous weather outlook, Nov 28, 3:42 AM EST, 9 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 342 AM EST Fri Nov 28 2025 INZ021-028>031-035>049-051-052-290845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay- 342 AM EST Fri Nov 28 2025 ...WINTER STORM WATCH FOR CENTRAL INDIANA ALONG AND NORTH OF I-70... This hazardous weather outlook is for central Indiana along and north of Interstate 70. .DAY ONE...Today and Tonight. Snow may move in late tonight, mainly west of a Kokomo to Terre Haute line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow is expected Saturday into Saturday night, with moderate accumulations possible. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report precipitation types and amounts this weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ053>057-060>065-067>072-290845- Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown- Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 342 AM EST Fri Nov 28 2025 This hazardous weather outlook is for central Indiana south of I-70. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow is likely Saturday into Saturday night, with light to moderate accumulations possible. Rain will mix in at times. Continue to monitor the forecast for updates. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report precipitation types and amounts this weekend. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 1:26 PM EST | Winter Weather Advisory | IND | Bartholomew, Brown, Clay, Decatur, Greene, Hancock and 11 more | 38 hr |
Nearby
Winter Storm Warnings in Indiana, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.